I Have Saciodosis And Just Got Diagnosed With Fibromyalgia, Now I Have To Conditions They Don't Know Anything About What Causes It Or Exactly How To Treat . For Pain Medication I Am Trying To Find Out What The Best Meds Are.
9 Feb 2008
I would try something like lyrica first because it is more of a treatment for the nerve pain and not a pain reliever and would be less likely to be as addictive and make you as drowsy once you get used to it. Ultram is not much below a narcotic really in many ways. Have you tried Neurontin before? It is older and similar to lyrica in some ways but they know alot more about what it does to your body lyrica has not been around for long enough for the doctors to know the longterm use. I do not have fibromiyalgia but have nerve damage which causes severe never pain and the neurontin has helped. When they know more about lyrica I may try it but not yet.
14 Dec 2012
No one can tell you what will work best for your body! I have advanced RSD AND advanced DDD, with osteoarthritis thrown in to boot! I have tried many things, from the heavier meds to the lighter. I was able to get off of the heavier meds, but Ultram did NOTHING for me. I might as well of being taking TicTacs! Neurontin has been around for awhile, but unknowing Doctors almost OD'ED me on it, until I got with a pain management SPECIALIST! I have just been started on Lyrica and have heard good things, so I have high hopes for it. Still looking at possible side effects! headaches,etc. MAKE SURE YOU GET WITH THE RIGHT KIND OF DOCTOR!! ONE THAT WANTS TO HELP, AND NOT JUST KEEP YOU HIGH AS A KITE AND OUT OF HIS HAIR! Feeling pain you can control and handle is MUCH better than feeling nothing, and being like a zombie! The key is patience, a doctor you can trust, and a daily pain journal helps!
4 Feb 2010
I can not comment about ultram but be VERY careful with Lyrica. It seems to either be a miracle drug for you or one that can lead to a devestating experience, like it did for me. If you decide to try Lyrica, please have family members keep a close eye on you. If you start forgetting alot of things, getting depressed, sleeping alot, gaining weight,etc. you will need them to tell your doctor what is going on,(they must be persistent because they will have the KNOWLEDGE about these side effects) because you will not be aware of what is happening to you or will you care!! My doctor told my family(while I was taking this) that I must have some kind of brain damage that was making me forget everything etc. They took him for his word, he was the doctor!! They had no knowledge about this medication or its POSSIBLE side effects.
They assumed it was safe, it was approved by the FDA!! My memory became so bad that I could not even be trusted to leave my small town(of 25 years) because no one knew if I could find my way back home. The edema was horrible also. Could not even get my shoes on, my feet were so swollen. Weight gain of about 50 pounds also. MOST IMPORTANT- I now have about 18 months of my life that I have almost NO MEMORY of! 18 months of my life GONE!!! This "nightmare" FINALLY stopped about 6-8 months after I quit taking this medication(without family or physicians knowledge.) Slowly I became myself again.The unexplained weight gain came off. I took back control of my life, even though I had to be a little deceitful to accomplish this. The doctor tried to "credit" this medication with my recovery until I confessed that I had quit taking it 6-8 months ago and had been hiding all those pills for all this time!! The reason I got better was pure determination to not live my life in the state of mind(or lack of it) that this medication had gotten me into. The reason I was better was due to the LACK of this medication!!! I am just thankful I still had enough of "my witts about me" to do what I did. I truly believe that the "REAL" me would not exsist anymore if I would have continued to take this drug. I truly have no idea what would have become of my husbands wife, my childrens mother, and my grandkids grandma had I not taken this matter into my own hands. I do know that I have been DEVESTATED (alot of important things happened.in my family in that 18 months, that I can not remember and NEVER will) because of this "lyrica induced" memory loss!!! My husband lost his wife and life partner he had known for more than 25 years. My teenage children had no mother(which ALL teenagers desperatly need) to help and guide them through this difficult time in their lives. I think you could compare it to a death, though physically I was there, in every other way I was gone. I can NEVER get that part of my life back and I can never give what was lost to my children back to them!! I now just hope, someday, they will realize it was not me they were living with, it was a Lyrica induced zombie!! ALL of this because of a PRESCRIPTION drug!!! As I said, PLEASE proceed with caution because nothing works the same for everyone. I truly believe that STOPPING this medication saved my life, but I also live everyday wondering how many unsuspecting others are still out there, taking this drug, thinking(or being told, like I was) they must have some kind of brain damage or are even led to believe they are suffering from a mental illness or maybe even in some circumstances being told it could be alzheimers!! .
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been prescribed both of these medications for nerve pain following a lower back partial laminectomy. I was fine for a full year following ...
2 answers • 9 Oct 2009
I've been on Ultram for about 10 or so yrs. bc of Fibro (now to my question). I was on Percocet 10mg for 1 month due to C6-7 rupture & am ...
1 answer • 10 Feb 2010
I have a history of mental illness, drug addiction, and suicide attempts and am currently in the process of recovery. I have a hard time determining ...
1 answer • 8 Jul 2011
I had a uds done and tested positive for ultram and I have never taken ultram in my life.
1 answer • 30 Aug 2011
I started out just taking the lortab and soma for back and neck injury. Now i'm taking Ambien for sleep problems, ultram to take for break thru ...
1 answer • 23 Nov 2011